Alert archive / Minnesota / Special Weather Statements in 2011
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Jun 26, 2011, 5:16 AM CDT for Renville County, Yellow Medicine County, Minnesota. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 26, 2011, 5:16 AM CDT (10:16 UTC)
- Expired
- Jun 26, 2011, 6:00 AM CDT
- In force
- 44 min
- Issued by
- NWS Twin Cities, MN
The radar
The Sioux Falls radar (KFSD), 155 km from the middle of the area, began a volume at 10:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 10.3 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1785 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
088
WWUS83 KMPX 261016
SPSMPX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
516 AM CDT SUN JUN 26 2011
MNZ054-056-057-064-065-073-261100-
CHIPPEWA-KANDIYOHI-LAC QUI PARLE-REDWOOD-RENVILLE-YELLOW MEDICINE-
516 AM CDT SUN JUN 26 2011
AT 512 AM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 8 MILES SOUTHEAST OF MADISON...OR 10 MILES NORTH OF
PROVIDENCE. THIS STORM WAS MOVING EAST AT 30 MPH.
ONE HALF INCH DIAMETER HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH
THIS STORM.
* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
PROVIDENCE.
BOYD.
WATSON.
CLARKFIELD.
MONTEVIDEO.
HAZEL RUN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 4504 9602 4489 9472 4433 9494 4454 9561
4462 9562 4462 9586 4470 9608
TIME...MOT...LOC 1016Z 288DEG 26KT 4495 9601
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jun 26, 2:51 AM CDT, 2 hours 25 minutes earlier.
Area forecast discussion, Jun 26, 2:51 AM CDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 251 AM CDT SUN JUN 26 2011 .DISCUSSION... THE FORECAST CHALLENGES TODAY ARE PRECIPITATION CHANCES...THE THREAT OF SEVERE WEATHER OVER WESTERN MINNESOTA AND MAX TEMPERATURES. UPPER LEVEL TROUGH OVER THE NORTHERN PLAINS...WILL SLOWLY MOVE EAST INTO THE WESTERN GREAT LAKES BY NOON MONDAY. TWO MESOSCALE CONVECTIVE SYSTEMS WERE BARRELLING INTO WESTERN MINNESOTA EARLY THIS MORNING. THE QUESTION IS WHETHER THE SHRAS AND ISOLATED THUNDERSTORMS WILL TRACK EAST INTO PARTS OF WESTERN WISCONSIN AND SOUTH CENTRAL MINNESOTA THIS AFTERNOON. THE LATEST NAM80 HAS PRECIPITATION DEVELOPING OVER CENTRAL MINNESOTA THIS AFTERNOON. MODELS HAVE BEEN UNDER FORECASTING PRECIP AMOUNTS DURING THE PAST WEEK. WL GO ALONG WITH PERSISTENCE. THUS HAVE EXPANDED THE POPS EAST INTO EAST CENTRAL AND SOUTH CENTRAL MN. STRATOCUMULUS CLOUDS CONTINUE TO DEVELOP OVER PARTS OF SOUTHERN AND CENTRAL MINNESOTA THIS MORNING. THESE CLOUDS ALONG WITH CLOUDS ASSOCIATED WITH REMMANTS OF MCS COULD KEEP TEMPERATURES FROM WARMING WELL INTO THE 70S TO NEAR 80 DEGREES TODAY. SURFACE LOW OVER CENTRAL SOUTH DAKOTA WITH A COLD FRONT EXTENDING FROM THE EASTERN NORTH DAKOTA INTO THE EASTERN ROCKIES...WILL BE THE PRIMARY FOCUS FOR THUNDERSTORM DEVELOPMENT. SFC DEWPOINT WERE IN THE MID TO UPPER 60S AHEAD OF THE FRONTAL BOUNDARY. AIRMASS WILL BECOME SOMEWHAT UNSTABLE OVER WESTERN MN...ESPECIALLY IF SKIES PARTIALLY CLEAR LATER TODAY OR EARLY EVENING. THE SEVERE WEATHER THREAT IS FOR LARGE HAIL AND DAMAGING WINDS. THE FRONT IS FORECAST TO PUSH THROUGH MUCH OF OUR FORECAST AREA BY NOON MONDAY. FINALLY THE WEATHER WILL BEGIN TO DRY OUT ACROSS THE UPPER MIDWEST AS A LARGE HIGH PRESSURE SYSTEM BUILDS OVER THE UPPER MIDWEST...STARTING MONDAY NIGHT AND PERSISTING INTO THURSDAY. TEMPERATURES OVER THE NEXT COUPLE OF DAYS WILL REMAIN ON THE COOL SIDE WITH MAX TEMPERATURES IN THE 60S AND 70S. MAX TEMPERATURES ARE EXPECTED TO MODERATE INTO UPPER 80S TO LOWER 90S BY THURSDAY EVENING AS 850 MB TEMPERATURES CLIMB INTO +20 DEG CELSIUS TO +30 DEG CELSIUS OVER THE FORECAST AREA. && .AVIATION... /06Z TAF ISSUANCE/ MVFR/IFR CEILINGS ACROSS THE WESTERN HALF OF IA WILL SPREAD SLOWLY NORTH ACROSS KRWF AND KAXN OVERNIGHT AS SOUTHERLY LOW LEVEL FLOW INCREASES. KAXN AND KRWF ARE ALSO IN LINE FOR SOME SHOWER AND PERHAPS THUNDERSTORM ACTIVITY TOWARDS DAYBREAK FROM THE COMPLEXES MOVING EAST ACROSS THE DAKOTAS. THIS ACTIVITY WILL SPREAD EAST LIKE THAT ON SATURDAY WITH SOME LIGHT SHOWER/RAIN FOR KSTC AND KMSP DURING THE DAY. KRNH AND KEAU HAVE THEIR OWN PROBLEMS OVERNIGHT WITH FOG LIKELY AT KEAU WITH CONFIDENCE A LITTLE LOWER AT KRNH. A COLD FRONT WILL MOVE INTO WESTERN MN SUNDAY EVENING. THIS WILL BRING INCREASING CONVECTIVE POTENTIAL TO THE MN TAF SITES. KMSP...DELAYED THE ONSET OF MVFR CEILINGS WITH THE MOISTURE NOT FOCUSING IN ON THE AIRPORT UNTIL AFTER DAYBREAK. EXPECT QUITE A BIT OF CONVECTIVE DEBRIS TO HEAD TOWARDS THE AIRPORT ON SUNDAY WITH SHOWERS AND ISOLATED THUNDERSTORMS POSSIBLE IN THE AFTERNOON...SIMILAR TO WHAT OCCURRED ON SATURDAY. THE THREAT FOR THUNDERSTORMS INCREASES SIGNIFICANTLY AFTER 00Z AND CONTINUES ON THROUGH THE NIGHT AS A COLD FRONT APPROACHES FROM THE WEST. .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && JM/RAH
Hazardous weather outlook, Jun 26, 3:45 AM CDT, 1 hour 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 345 AM CDT SUN JUN 26 2011 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 270845- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 345 AM CDT SUN JUN 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS ACROSS WEST CENTRAL AND CENTRAL MINNESOTA TODAY...AND OVER MUCH OF THE AREA TONIGHT. A FEW STORMS MAYBE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. RECENT HEAVY RAINFALL OVER THE PAST SEVERAL DAYS HAS LEAD TO RISING STREAMS...CREEKS AND RIVERS. SEE THE LATEST RIVER FLOOD WARNINGS FOR FURTHER INFORMATION. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE STILL A CHANCE FOR THUNDERSTORMS MONDAY AND MONDAY NIGHT. NO SEVERE IS EXPECTED WITH THESE STORMS. RECENT HEAVY RAINFALL OVER THE PAST FEW DAYS HAS LEAD TO RISING STREAMS...CREEKS AND RIVERS. SEE THE LATEST RIVER FLOOD WARNINGS FOR FURTHER INFORMATION. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS MORNING AND AGAIN LATER THIS AFTERNOON AND EVENING.
In the hours before
Special weather statement, Jun 26, 5:16 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
516 AM CDT SUN JUN 26 2011
MNZ054-056-057-064-065-073-261100-
CHIPPEWA-KANDIYOHI-LAC QUI PARLE-REDWOOD-RENVILLE-YELLOW MEDICINE-
516 AM CDT SUN JUN 26 2011
AT 512 AM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 8 MILES SOUTHEAST OF MADISON...OR 10 MILES NORTH OF
PROVIDENCE. THIS STORM WAS MOVING EAST AT 30 MPH.
ONE HALF INCH DIAMETER HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH
THIS STORM.
* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
PROVIDENCE.
BOYD.
WATSON.
CLARKFIELD.
MONTEVIDEO.
HAZEL RUN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 4504 9602 4489 9472 4433 9494 4454 9561
4462 9562 4462 9586 4470 9608
TIME...MOT...LOC 1016Z 288DEG 26KT 4495 9601The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 8:43 AM CDT | River Flood Warning | MPX | Redwood | 26 hr |
| Jun 26, 8:43 AM CDT | River Flood Warning | MPX | Chippewa, Renville, Yellow Medicine | 11 days |
| Jun 26, 8:43 AM CDT | River Flood Warning | MPX | Le Sueur, Scott, Sibley | 26 hr |
Nearby
Special Weather Statements in Minnesota, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.